Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 103, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 16, 2017, 8:48 PM CDT for 5 counties in Iowa. It was in force for 42 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2017, 8:48 PM CDT (01:48 UTC)
- Expired
- May 16, 2017, 9:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Calhoun County, IA, Hamilton County, IA, Humboldt County, IA, Webster County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 99 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 8:50 PM CDT | TSTM WND GST 60 | 1 N Moorland, IA | STRONG WINDS, TREE DAMAGE - TREE FELL ON CAR. LOTS OF BLOWING DUST. |
| May 16, 8:50 PM CDT | TSTM WND GST 60 | Callender, IA | |
| May 16, 8:53 PM CDT | TSTM WND DMG | 2 W Moorland, IA | TRANSFORMER DOWN. |
| May 16, 8:53 PM CDT | TSTM WND GST 70 | 2 W Moorland, IA | |
| May 16, 8:54 PM CDT | TSTM WND DMG | Manson, IA | TREE LIMBS DOWN IN MANSON. SIZE UNKNOWN. |
| May 16, 9:06 PM CDT | TSTM WND DMG | 3 Wsw Fort Dodge, IA | LOTS OF TREE DAMAGE. SIZES UNKNOWN. |
| May 16, 9:07 PM CDT | TSTM WND DMG | 1 E Fort Dodge, IA | MULTIPLE TREE LIMBS DOWN AND A FEW TRANSFORMERS THROUGHOUT TOWN. POWER OUT IN MANY LOCATIONS. PEA HAIL AND 60 MPH WIND GUSTS. |
| May 16, 9:07 PM CDT | TSTM WND DMG | 1 Nne Fort Dodge, IA | TRAINED SPOTTER REPORTED WIDESPREAD POWER OUTAGES, UPWARDS OF 40 FT. TREES DOWN, ESTIMATED AT LEAST 70 MPH WINDS. DELAYED REPORT. |
| May 16, 9:07 PM CDT | TSTM WND GST 60 | 1 Ese Fort Dodge, IA | PEA HAIL. DETAILED DAMAGE REPORT IN OTHER LSR. |
| May 16, 9:15 PM CDT | TSTM WND DMG | 2 Sw Badger, IA | TRAINED SPOTTER REPORTED A WINDOW BLOWN IN AT THEIR HOME. ESTIMATED 60-70 MPH WINDS AS WELL. |
| May 16, 9:20 PM CDT | TSTM WND GST 65 | 2 Ne Fort Dodge, IA | 5 TO 6 INCH DIAMETER TREE LIMBS DOWN. |
| May 16, 9:25 PM CDT | TSTM WND DMG | 2 S Badger, IA | HIGH WINDS. TREE BRANCHES DOWN. WINDOW BROKEN OUT. POWER OUT. NO ESTIMATE ON WIND SPEED. |
| May 16, 9:35 PM CDT | TSTM WND GST 53 | 3 Sw Webster City, IA | |
| May 16, 9:35 PM CDT | TSTM WND GST 60 | 2 Wnw Clarion, IA | WEST 48 GUSTING TO 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| May 16, 8:46 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.8 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1746 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.1
The text
As transmitted.
661
WUUS53 KDMX 170148
SVRDMX
IAC025-079-091-187-197-170230-
/O.NEW.KDMX.SV.W.0103.170517T0148Z-170517T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
848 PM CDT TUE MAY 16 2017
The National Weather Service in Des Moines has issued a
* Severe Thunderstorm Warning for...
Webster County in central Iowa...
Southwestern Wright County in north central Iowa...
Eastern Calhoun County in west central Iowa...
Humboldt County in north central Iowa...
Hamilton County in central Iowa...
* Until 930 PM CDT.
* At 847 PM CDT, a severe thunderstorm was located near Gowrie, or 11
miles southwest of Fort Dodge, moving northeast at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...70 mph wind gusts have been measured at several
locations.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Fort Dodge, Webster City, Clarion, Dakota City, Humboldt, Eagle
Grove, Manson, Jewell Junction, Gowrie, Fort Dodge Regional
Airport, Big Wall Lake, North Twin Lake, Dayton, Stratford,
Goldfield, Coalville, Badger, Otho, Stanhope and Lehigh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
LAT...LON 4269 9361 4227 9364 4221 9395 4221 9446
4251 9464 4256 9458 4256 9444 4267 9445
4291 9416 4291 9412
TIME...MOT...LOC 0147Z 231DEG 48KT 4237 9430
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
Lee2 follow-up statements
067
WWUS53 KDMX 170213
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
913 PM CDT TUE MAY 16 2017
IAC025-170221-
/O.CAN.KDMX.SV.W.0103.000000T0000Z-170517T0230Z/
Calhoun IA-
913 PM CDT TUE MAY 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CALHOUN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until midnight CDT for
central and north central Iowa. A severe thunderstorm watch also
remains in effect until 300 AM CDT for central and north central
Iowa.
LAT...LON 4269 9361 4237 9371 4221 9395 4221 9439
4243 9437 4256 9444 4268 9444 4291 9416
4291 9412
TIME...MOT...LOC 0211Z 231DEG 48KT 4258 9395
$$
IAC079-091-187-197-170230-
/O.CON.KDMX.SV.W.0103.000000T0000Z-170517T0230Z/
Webster IA-Wright IA-Humboldt IA-Hamilton IA-
913 PM CDT TUE MAY 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WEBSTER...SOUTHWESTERN WRIGHT...HUMBOLDT AND WESTERN HAMILTON
COUNTIES...
At 911 PM CDT, a severe thunderstorm was located near Eagle Grove, or
10 miles northwest of Webster City, moving northeast at 55 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Fort Dodge, Webster City, Clarion, Dakota City, Humboldt, Eagle
Grove, Gowrie, Fort Dodge Regional Airport, Big Wall Lake, Dayton,
Stratford, Goldfield, Coalville, Badger, Otho, Lehigh, Duncombe,
Livermore, Callender and Harcourt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. This storm is producing widespread
wind damage. Seek shelter now inside a sturdy structure and stay
away from windows.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
&&
LAT...LON 4269 9361 4237 9371 4221 9395 4221 9439
4243 9437 4256 9444 4268 9444 4291 9416
4291 9412
TIME...MOT...LOC 0211Z 231DEG 48KT 4258 9395
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
Lee746
WWUS53 KDMX 170228
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
928 PM CDT TUE MAY 16 2017
IAC079-091-187-197-170238-
/O.EXP.KDMX.SV.W.0103.000000T0000Z-170517T0230Z/
Webster IA-Wright IA-Humboldt IA-Hamilton IA-
928 PM CDT TUE MAY 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER...SOUTHWESTERN
WRIGHT...HUMBOLDT AND WESTERN HAMILTON COUNTIES WILL EXPIRE AT 930 PM
CDT...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until midnight CDT for
central and north central Iowa. A severe thunderstorm watch also
remains in effect until 300 AM CDT for central and north central
Iowa.
Remember, a Severe Thunderstorm Warning still remains in effect for
1015 PM CDT.
LAT...LON 4269 9361 4237 9371 4221 9395 4221 9439
4243 9437 4256 9444 4268 9444 4291 9416
4291 9412
TIME...MOT...LOC 0228Z 231DEG 48KT 4272 9372
$$
LeeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:44 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 16, 6:44 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 644 PM CDT Tue May 16 2017 .MESOSCALE DISCUSSION... Issued at 635 PM CDT Tue May 16 2017 Complex of severe storms now entering western Iowa...and heading east/northeast. Winds in excess of 80 mph reported at KOAX with storms moving at 45 mph. HRRR modeling storms to reach western CWA border between 700 pm and 730 pm...with eventual spread northeast initially. Effective bulk shear remains 35/45 kts with 2000-3500 J/Kg MLCAPE across most of CWA. Main threat initially should remain severe wind gust potential/large hail over the west as LCL remain rather high and low level SRH only 100 m2/s2 not overly supportive of any tor threat at the moment. Hail and Downdraft CAPE quite supportive of continued wind/hail threat across most of the area. /rev && .SHORT TERM.../Tonight through Wednesday/ Issued at 344 PM CDT Tue May 16 2017 It will be an active 24 hours for Iowa. For this afternoon into very early evening, storms will fester across northern into western Iowa due to a couple a bands of weaker theta-e advection moving across the area. However not expecting much out of these storms. The overall pattern shows a broad south to southwest flow across the state with a deep trough over the southwest United States that will slowly lift into western Kansas and develop into a closed low by Wednesday morning. Meanwhile at the surface a frontal boundary extends from a surface low over Kansas northeastward through NE and MN. Out of the upper trough, waves of energy will get ejected from the base of the trough across the Plains and into the Upper Midwest. This will help in developing waves along the surface boundary which will help to initiate storms...some of which are already developing in KS and NE which will become more widespread as the trough begins to lift this evening. Storms are expected to become widespread this evening across the west into north central Iowa with initiation along the frontal boundary. Instability and shear will be sufficient for severe storms...initially over eastern KS and NE but spreading into western/northern Iowa between 00Z and 03Z and persisting into Wednesday morning. Mesoanalysis already showing signs of a weakening cap and 2500 to 3000 j/kg of CAPE over the west into north central Iowa. Once storms initiate and if the low level jet develops as models prog it to...robust storms capable of large hail and damaging wind should push into the state. There may be a narrow window for tornadoes but this should mainly be west of the state. PWAT's are around 1.3 to 1.5 inches so heavy rainfall appears likely with the strong storms. Not thinking about a flash flood watch at this time because much of the area missed out on the heavy rain from last night so I believe we can take any heavy rainfall tonight. North of Iowa not so much but we will be monitoring the heavy rain potential. On Wednesday the upper low will pivot northeast lifting across Iowa through the day. Through this time the surface low will be pivoting across northwest Iowa dragging a cold front into the state from late afternoon through the evening. This will put much of our forecast area in the warm sector through the day. The big question for Wednesday is whether the morning convection and expected cloud cover through the day will allow us to realize all of the instability that will be in place across the eastern two thirds or so of the state (areas ahead of the frontal boundary). If we get an hour or so of sun, storms will rapidly develop and if that can happen they will quickly go severe with all modes of severe weather possible...including a few tornadoes. Currently it does look like there will be a lull in the morning activity before the front moves in and the afternoon activity begins so if we can recover and get some sun, it's going to be an active day. For now the hazardous weather outlook will be beefed up to include a slight risk and the appropriate threats. .LONG TERM.../Wednesday night through Tuesday/ Issued at 344 PM CDT Tue May 16 2017 The pattern looks to remain quite active into the weekend, but later portions likely not as significant as what has occurred recently. There will be a pronounced cool down as well with a period of cooler, drier air anticipated. Severe weather could be in progress at onset or on the downward trend with a fairly stacked low pressure system moving through the Missouri Valley and into NW Iowa. Both the GFS and NAM still depict strong deep shear in the newly upgraded Slight Risk area, but instability will be off its peak with MLCAPEs decreasing from 1-2K j/kg down into the hundreds. This will be more due to the loss of low level moisture rather than cooling as the remnants of the Plains dryline pass through the state. The true cold front still appears to be north of Iowa through 06z. Some scattered showers may linger north into Thursday morning but this is mainly driven by lingering deep moisture rather than forcing, which is neutral to subsident 06- 12z. Thursday will exit summer-like temperatures with a cooler, drier period until rain chances increase once again. Attention will turn to the current WA upper system as it makes its way through the Rockies and into the central Plains into Friday and early Saturday. This will spread fairly strongly phased thermodynamic and kinematic forcing through the Missouri Valley into Iowa late Thursday Night into Friday morning. The baroclinic zone aloft will reach Iowa with strong theta-e advection and frontogenetic forcing which will diminish slightly during the day into Saturday but still be more than sufficient to sustain precip. Thus have a prolonged period with likely PoPs. Initially the instability will be rather low and any convection elevated, however the warm sector does briefly get into southern and eastern Iowa during the day with strong deep shear so this window will need to be watched for severe potential. The system should exit into the end of the weekend, but precip chances will return once again into Tuesday. The broad mean trough that will settle into the region after this system will still be in place with both the GFS and ECMWF showing a short wave dropping from the Canadian provinces into the northern Plains. There are timing and strength differences at this range of course, but there is enough consensus for high end chance PoPs Mon Night into Tue. With the cool mean trough still in place, much of the forcing will be kinematic with only weak warm advection and low instability. && .AVIATION.../For the 00Z TAFS through 00Z Wednesday evening/ Issued at 632 PM CDT Tue May 16 2017 Main concern next 6 to 12 hours will be convection...with additional storms from 15 to 23z Wednesday. Complex of storms heading into SW Iowa now...expecting to expand northeast toward KFOD by 03z......KMCW by 05-07z with second push across the south nearing KDSM from 05-06Z. Have added convective gusts to sites where more likely...magnitudes may be higher...particularly at KDSM/KFOD. Storms likely to bring cigs down to MVFR at times with potential for hail...but uncertainty there and will wait until storms show more certainty. Active weather to continue to 00z Thur./rev && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE...REV SHORT TERM...FAB LONG TERM...Small AVIATION...REV
Hazardous weather outlook, May 16, 3:27 PM CDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 327 PM CDT Tue May 16 2017 IAZ004-015-023-033-044-172030- Emmet-Palo Alto-Pocahontas-Sac-Crawford- 327 PM CDT Tue May 16 2017 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight Thunderstorms will develop late this afternoon or evening and persist through much of the night. There is a slight risk of severe storms mainly this evening with large hail and damaging wind the main threat. Locally heavy rainfall is likely with the strongest storms and may cause ponding of water in urban areas and ditches in rural areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are likely Wednesday. A few storms may be severe with large hail and damaging wind the main threat. An isolated tornado cannot be ruled out. Non-severe thunderstorms are possible Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening into tonight. Spotter activation may be needed Wednesday afternoon. IAZ006-007-028-039-050-062-074-075-084>086-094>097-172030- Winnebago-Worth-Bremer-Black Hawk-Tama-Poweshiek-Marion-Mahaska- Lucas-Monroe-Wapello-Decatur-Wayne-Appanoose-Davis- 327 PM CDT Tue May 16 2017 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight Thunderstorms are expected mainly this evening and tonight. There is a slight risk for severe storms with damaging wind and large hail the main threat. Heavy rainfall is possible with the strongest storms which may cause ponding of water in urban areas and ditches in rural areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are likely Wednesday. There is a slight risk for severe storms. All modes of severe weather are possible. Non-severe thunderstorms are possible Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening into tonight and again Wednesday afternoon. IAZ005-016-017-024>027-034>038-045>049-057>061-070>073-081>083- 092-093-172030- Kossuth-Hancock-Cerro Gordo-Humboldt-Wright-Franklin-Butler- Calhoun-Webster-Hamilton-Hardin-Grundy-Carroll-Greene-Boone-Story- Marshall-Audubon-Guthrie-Dallas-Polk-Jasper-Cass-Adair-Madison- Warren-Adams-Union-Clarke-Taylor-Ringgold- 327 PM CDT Tue May 16 2017 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight Thunderstorms are likely from late this afternoon but especially tonight. There is an enhanced risk of severe storms for the outlook area with damaging wind and large hail the main threats but an isolated tornado is also possible. Heavy rainfall is possible with the storms and may cause some ponding of water in urban areas and in ditches in rural areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are likely Wednesday. There is a slight risk for severe storms...especially in the afternoon. All modes of severe weather are possible. Non-severe thunderstorms are possible Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and tonight then again on Wednesday. FAB
In the hours before
Local storm report, May 16, 7:47 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
747 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST 3 ESE BUCK GROVE 41.90N 95.34W
05/16/2017 E70 MPH CRAWFORD IA TRAINED SPOTTER
&&Local storm report, May 16, 8:11 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
811 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND GST ODEBOLT 42.31N 95.25W
05/16/2017 E65 MPH SAC IA FIRE DEPT/RESCUE
60 TO 70 MPH REPORTED BY FIRE DEPT.
&&Local storm report, May 16, 8:21 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
821 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 3 WSW GLIDDEN 42.05N 94.79W
05/16/2017 E71 MPH CARROLL IA AWOS
SUSTAINED 48 GUST 71 MPH.
&&Local storm report, May 16, 8:23 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
823 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM TSTM WND DMG ODEBOLT 42.31N 95.25W
05/16/2017 SAC IA TRAINED SPOTTER
AT LEAST 3 LARGE TREES DOWN IN NEIGHBORS
YARD. TIME ESTIMATED BY RADAR AND PREVIOUS
REPORTS.
&&Local storm report, May 16, 8:28 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
828 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL FONDA 42.58N 94.85W
05/16/2017 M1.00 INCH POCAHONTAS IA PUBLIC
PUBLIC REPORTED QUARTER SIZED HAIL IN FONDA,
VIA SOCIAL MEDIA.
&&Local storm report, May 16, 8:45 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
845 PM CDT TUE MAY 16 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL 2 ESE FARNHAMVILLE 42.27N 94.38W
05/16/2017 M1.00 INCH WEBSTER IA TRAINED SPOTTER
&&The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:02 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 43 min |
| May 16, 7:41 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford, Sac | 49 min |
| May 16, 7:53 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 37 min |
| May 16, 7:59 PM CDT | Tornado Warning | DMX | Carroll | 16 min |
| May 16, 8:15 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Sac, Webster | 45 min |
| May 16, 8:18 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 42 min |
| May 16, 8:22 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Carroll, Cass, Dallas, Greene and 1 more | 38 min |
| May 16, 8:50 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas | 40 min |
| May 16, 8:57 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 33 min |
| May 16, 9:18 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 22 min |
| May 16, 9:19 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago, Worth | 56 min |
| May 16, 9:26 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Webster and 1 more | 49 min |
| May 16, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 15 min |
| May 16, 9:42 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Marshall, Story | 34 min |
| May 16, 9:49 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Worth | 26 min |
| May 16, 10:13 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hamilton, Hardin, Marshall, Story | 29 min |
| May 16, 10:15 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Cerro Gordo, Franklin, Worth | 33 min |
| May 16, 10:40 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Grundy, Hardin | 22 min |
| May 16, 10:46 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 44 min |
| May 16, 11:19 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Union | 26 min |
| May 17, 12:35 AM CDT | Special Weather Statement | DMX | Jasper, Mahaska, Poweshiek | 40 min |
| May 17, 2:42 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison | 28 min |
| May 17, 3:02 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 43 min |
| May 17, 3:14 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 27 min |
| May 17, 3:28 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Story | 35 min |
| May 17, 3:29 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Madison, Union | 29 min |
| May 17, 3:37 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie | 23 min |
| May 17, 3:46 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Carroll, Cass, Clarke, Dallas and 6 more | 44 min |
| May 17, 3:47 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Marion, Union, Warren and 1 more | 43 min |
| May 17, 3:59 PM CDT | Tornado Warning | DMX | Appanoose, Monroe | 46 min |
| May 17, 4:17 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie, Jasper, Madison and 4 more | 43 min |
| May 17, 4:26 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 22 min |
| May 17, 4:27 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Jasper, Lucas, Mahaska, Marion, Monroe and 4 more | 63 min |
| May 17, 4:36 PM CDT | Tornado Warning | DMX | Mahaska, Monroe, Wapello | 27 min |
| May 17, 4:53 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Grundy, Hamilton, Hardin, Jasper, Marshall and 3 more | 67 min |
| May 17, 5:11 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Webster | 49 min |
| May 17, 5:16 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hamilton, Hancock, Hardin, Wright | 59 min |
| May 17, 5:21 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Wapello | 39 min |
| May 17, 5:32 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler | 43 min |
| May 17, 5:53 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Kossuth, Winnebago, Worth | 34 min |
| May 17, 6:01 PM CDT | Severe Thunderstorm Warning | DMX | Emmet | 8 min |
| May 17, 6:16 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 9 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.